I recently stopped taking Simponi due to a very horrible side effect in February. I was on Simponi for 2.5 years and it had worked well besides having fatigue and headaches quite often. Prior to Simponi, I was on Humira for 1.5 years before it stopped working for me due to forming antibodies against it. I have been in remission for quite a while, and have been optimistic on deescalating my treatment methods. My doctor is on board and I plan to have a colonoscopy in a week to see how I am managing my UC without any medication and go from there if I need to be on something else and plan long term treatment methods if needed.
Since being off Simponi, I recently began having severe joint pain. Every day is different. It may be both ankles and a right knee, and then the next day, it may be my right wrist and both knees and ankles are fine, and then the following day, it may be a shoulder, a wrist, and a right knee. Even though the pain alternates around to different parts of my body, it has been daily and consistent for almost 2 weeks. At first, it was only at nighttime and I was a little stiff in the morning, but now it seems to progress during the day and the pain tends to linger and get worse at night. It has really begun to put a hinder on my daily life. My GI doctor thinks it is my body reacting to coming off the medication and hopefully it will subdue. For now, he prescribed me Sulfasalazine and folic acid. The Sulfasalazine seems to help a little, but not much when it comes to the joint pain.
Has anyone experienced this coming off a Biologic drug before? I'm sure my MD plans to runs some tests, but I am holding out until my colonoscopy next week.
As of now, being on those drugs always made me feel tired, weak, and always had headaches. Being off, I have never felt more alive. Then all of a sudden a month after stopping the meds, this new onset of severe joint pain hits me.
I would love to hear from anyone that has any insights, suggestions, or experiences..
Diagnosed with UC 2012